STEPHEN R. JONES, M.D.; ROBERT C. KIMBROUGH III, M.D.
To the editor: Bleeding disorders associated with antibiotic treatment may be due to distinct pathophysiologic events (1). Platelet functional defects caused by beta-lactam antibiotic agents have been well documented (2). Bleeding difficulties in patients receiving moxalactam, a new beta-lactam antibiotic agent, have been reported. Both hypoprothrombinemia and platelet abnormalities have been implicated as the cause of bleeding (3). The manufacturer states that the reports of bleeding difficulties in patients receiving moxalactam are difficult to evaluate because of complex underlying illnesses and multiple drug treatment (4). We report the case of a patient with diverticulitis who received moxalactam as single-drug therapy
Learn more about subscription options.
Register Now for a free account.
JONES SR, KIMBROUGH RC. Moxalactam and Hemorrhage. Ann Intern Med. 1983;99:126. doi: 10.7326/0003-4819-99-1-126_1
Download citation file:
Published: Ann Intern Med. 1983;99(1):126.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only